April  2013, 33(4): 1247-1273. doi: 10.3934/dcds.2013.33.1247

Multiplicative ergodic theorem on flag bundles of semi-simple Lie groups

1. 

Faculdade de Matemática - Universidade Federal de Uberlândia, Campus Santa Mônica, Av. João Naves de Ávila - 2121 38.408-100, Uberlândia - MG, Brazil

2. 

Imecc - Unicamp, Departamento de Matemática, Rua Sérgio Buarque de Holanda, 651, Cidade Universitária Zeferino Vaz 13083-859, Campinas - SP, Brazil

Received  September 2011 Revised  January 2012 Published  October 2012

Let $Q\rightarrow X$ be a principal bundle having as structural group $G$ a reductive Lie group in the Harish-Chandra class that includes the case when $G$ is semi-simple with finite center. A semiflow $\phi _{k}$ of endomorphisms of $Q$ induces a semiflow $\psi _{k}$ on the associated bundle $\mathbb{E}=Q\times _{G}\mathbb{F}$, where $\mathbb{F}$ is the maximal flag bundle of $G$. The $A$-component of the Iwasawa decomposition $G=KAN$ yields an additive vector valued cocycle $\mathsf{a}\left( k,\xi \right) $, $\xi \in \mathbb{E}$, over $\psi _{k}$ with values in the Lie algebra $\mathfrak{a}$ of $A$. We prove the Multiplicative Ergodic Theorem of Oseledets for this cocycle: If $\nu $ is a probability measure invariant by the semiflow on $X$ then the $\mathfrak{a}$-Lyapunov exponent $\lambda \left( \xi \right) =\lim \frac{1}{k}\mathsf{a}\left( k,\xi \right) $ exists for every $\xi $ on the fibers above a set of full $\nu $-measure. The level sets of $\lambda \left( \cdot \right) $ on the fibers are described in algebraic terms. When $\phi _{k}$ is a flow the description of the level sets is sharpened. We relate the cocycle $\mathsf{a}\left( k,\xi \right) $ with the Lyapunov exponents of a linear flow on a vector bundle and other growth rates.
Citation: Luciana A. Alves, Luiz A. B. San Martin. Multiplicative ergodic theorem on flag bundles of semi-simple Lie groups. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1247-1273. doi: 10.3934/dcds.2013.33.1247
References:
[1]

L. Arnold, "Random Dynamical Systems,", Springer Monographs in Mathematics, (1998). Google Scholar

[2]

L. Arnold, N. D. Cong and V. I. Oseledets, Jordan normal form for linear cocycles,, Random Oper. Stochastic Equations, 7 (1999), 303. Google Scholar

[3]

F. Colonius and W. Kliemann, "The Dynamics of Control,", Birkhäuser, (2000). doi: 10.1007/978-1-4612-1350-5_3. Google Scholar

[4]

J. J. Duistermat, J. A. C. Kolk and V. S. Varadarajan, Functions, flows and oscillatory integrals on flag manifolds and conjugacy classes in real semisimple Lie groups,, Compositio Math., 49 (1983), 309. Google Scholar

[5]

R. Feres, "Dynamical Systems and Semisimple Groups: An Introduction,", Cambridge University Press, (1998). doi: 10.5840/ancientphil199818243. Google Scholar

[6]

Y. Guivarch, L. Ji and J. C. Taylor, "Compactifications of Symmetric Spaces,", Progress in Mathematics, (1998). Google Scholar

[7]

S. Helgason, "Groups and Geometric Analysis,", Academic Press, (1984). Google Scholar

[8]

J. Hilgert and G. Ólafsson, "Causal Symmetric Spaces,", Geometry and Harmonic Analysis, 18 (1997). Google Scholar

[9]

V. A. Kaimanovich, Lyapunov exponents, symmetric spaces and multiplicative ergodic theorem for semisimple lie groups,, J. Soviet Math., 47 (1989), 2387. doi: 10.1007/BF01840421. Google Scholar

[10]

A. Karlsson and G. A. Margulis, A multiplicative ergodic theorem and nonpositively curved spaces,, Communications in Mathematical Physics, 208 (1999), 107. doi: 10.1007/s002200050750. Google Scholar

[11]

A. W. Knapp, "Lie Groups: Beyond an Introduction,", Second Edition, 140 (2004). Google Scholar

[12]

G. Link, "Limit Sets of Discrete Groups Acting on Symmetric Spaces,", Ph.D thesis, (2002). Google Scholar

[13]

S. Kobayashi and K. Nomizu, "Foundations of Differential Geometry,", vol. I, (1963). Google Scholar

[14]

M. S. Raghunathan, A proof of Oseledec's multiplicative ergodic theorem,, Israel J. Math., 32 (1979), 356. Google Scholar

[15]

D. Ruelle, Ergodic theory of differentiable dynamical systems,, Publ. Math. IHES, 50 (1979), 27. doi: 10.1007/BF00587200. Google Scholar

[16]

L. A. B. San Martin, Maximal semigroups in semi-simple lie groups,, Trans. Amer. Math. Soc., 353 (2001), 5165. Google Scholar

[17]

L. A. B. San Martin, Nonexistence of invariant semigroups in affine symmetric spaces,, Math. Ann., 321 (2001), 587. doi: 10.1016/S0039-6028(01)00812-3. Google Scholar

[18]

L. A. B. San Martin and L. Seco, Morse and Lyapunov spectra and dynamics on flag bundles,, Ergodic Theory & Dynamical Systems, 30 (2010), 893. doi: 10.1017/S0143385709000285. Google Scholar

[19]

G. Warner, "Harmonic Analysis on Semi-simple Lie Groups I,", Springer-Verlag, (1972). doi: 10.1007/978-3-642-50275-0. Google Scholar

[20]

R.Zimmer, Ergodic theory and semisimple groups,, Monographs in Mathematics, 81 (1984). Google Scholar

show all references

References:
[1]

L. Arnold, "Random Dynamical Systems,", Springer Monographs in Mathematics, (1998). Google Scholar

[2]

L. Arnold, N. D. Cong and V. I. Oseledets, Jordan normal form for linear cocycles,, Random Oper. Stochastic Equations, 7 (1999), 303. Google Scholar

[3]

F. Colonius and W. Kliemann, "The Dynamics of Control,", Birkhäuser, (2000). doi: 10.1007/978-1-4612-1350-5_3. Google Scholar

[4]

J. J. Duistermat, J. A. C. Kolk and V. S. Varadarajan, Functions, flows and oscillatory integrals on flag manifolds and conjugacy classes in real semisimple Lie groups,, Compositio Math., 49 (1983), 309. Google Scholar

[5]

R. Feres, "Dynamical Systems and Semisimple Groups: An Introduction,", Cambridge University Press, (1998). doi: 10.5840/ancientphil199818243. Google Scholar

[6]

Y. Guivarch, L. Ji and J. C. Taylor, "Compactifications of Symmetric Spaces,", Progress in Mathematics, (1998). Google Scholar

[7]

S. Helgason, "Groups and Geometric Analysis,", Academic Press, (1984). Google Scholar

[8]

J. Hilgert and G. Ólafsson, "Causal Symmetric Spaces,", Geometry and Harmonic Analysis, 18 (1997). Google Scholar

[9]

V. A. Kaimanovich, Lyapunov exponents, symmetric spaces and multiplicative ergodic theorem for semisimple lie groups,, J. Soviet Math., 47 (1989), 2387. doi: 10.1007/BF01840421. Google Scholar

[10]

A. Karlsson and G. A. Margulis, A multiplicative ergodic theorem and nonpositively curved spaces,, Communications in Mathematical Physics, 208 (1999), 107. doi: 10.1007/s002200050750. Google Scholar

[11]

A. W. Knapp, "Lie Groups: Beyond an Introduction,", Second Edition, 140 (2004). Google Scholar

[12]

G. Link, "Limit Sets of Discrete Groups Acting on Symmetric Spaces,", Ph.D thesis, (2002). Google Scholar

[13]

S. Kobayashi and K. Nomizu, "Foundations of Differential Geometry,", vol. I, (1963). Google Scholar

[14]

M. S. Raghunathan, A proof of Oseledec's multiplicative ergodic theorem,, Israel J. Math., 32 (1979), 356. Google Scholar

[15]

D. Ruelle, Ergodic theory of differentiable dynamical systems,, Publ. Math. IHES, 50 (1979), 27. doi: 10.1007/BF00587200. Google Scholar

[16]

L. A. B. San Martin, Maximal semigroups in semi-simple lie groups,, Trans. Amer. Math. Soc., 353 (2001), 5165. Google Scholar

[17]

L. A. B. San Martin, Nonexistence of invariant semigroups in affine symmetric spaces,, Math. Ann., 321 (2001), 587. doi: 10.1016/S0039-6028(01)00812-3. Google Scholar

[18]

L. A. B. San Martin and L. Seco, Morse and Lyapunov spectra and dynamics on flag bundles,, Ergodic Theory & Dynamical Systems, 30 (2010), 893. doi: 10.1017/S0143385709000285. Google Scholar

[19]

G. Warner, "Harmonic Analysis on Semi-simple Lie Groups I,", Springer-Verlag, (1972). doi: 10.1007/978-3-642-50275-0. Google Scholar

[20]

R.Zimmer, Ergodic theory and semisimple groups,, Monographs in Mathematics, 81 (1984). Google Scholar

[1]

Benjamin Couéraud, François Gay-Balmaz. Variational discretization of thermodynamical simple systems on Lie groups. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 1-28. doi: 10.3934/dcdss.2020064

[2]

André Caldas, Mauro Patrão. Entropy of endomorphisms of Lie groups. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1351-1363. doi: 10.3934/dcds.2013.33.1351

[3]

Gerard Thompson. Invariant metrics on Lie groups. Journal of Geometric Mechanics, 2015, 7 (4) : 517-526. doi: 10.3934/jgm.2015.7.517

[4]

Danijela Damjanović. Central extensions of simple Lie groups and rigidity of some abelian partially hyperbolic algebraic actions. Journal of Modern Dynamics, 2007, 1 (4) : 665-688. doi: 10.3934/jmd.2007.1.665

[5]

Velimir Jurdjevic. Affine-quadratic problems on Lie groups. Mathematical Control & Related Fields, 2013, 3 (3) : 347-374. doi: 10.3934/mcrf.2013.3.347

[6]

Elena Celledoni, Markus Eslitzbichler, Alexander Schmeding. Shape analysis on Lie groups with applications in computer animation. Journal of Geometric Mechanics, 2016, 8 (3) : 273-304. doi: 10.3934/jgm.2016008

[7]

M. F. Newman and Michael Vaughan-Lee. Some Lie rings associated with Burnside groups. Electronic Research Announcements, 1998, 4: 1-3.

[8]

Firas Hindeleh, Gerard Thompson. Killing's equations for invariant metrics on Lie groups. Journal of Geometric Mechanics, 2011, 3 (3) : 323-335. doi: 10.3934/jgm.2011.3.323

[9]

Gregory S. Chirikjian. Information-theoretic inequalities on unimodular Lie groups. Journal of Geometric Mechanics, 2010, 2 (2) : 119-158. doi: 10.3934/jgm.2010.2.119

[10]

Adriano Da Silva, Alexandre J. Santana, Simão N. Stelmastchuk. Topological conjugacy of linear systems on Lie groups. Discrete & Continuous Dynamical Systems - A, 2017, 37 (6) : 3411-3421. doi: 10.3934/dcds.2017144

[11]

Robert L. Griess Jr., Ching Hung Lam. Groups of Lie type, vertex algebras, and modular moonshine. Electronic Research Announcements, 2014, 21: 167-176. doi: 10.3934/era.2014.21.167

[12]

Nikolaos Karaliolios. Differentiable Rigidity for quasiperiodic cocycles in compact Lie groups. Journal of Modern Dynamics, 2017, 11: 125-142. doi: 10.3934/jmd.2017006

[13]

Luca Capogna. Optimal regularity for quasilinear equations in stratified nilpotent Lie groups and applications. Electronic Research Announcements, 1996, 2: 60-68.

[14]

Anahita Eslami Rad, Enrique G. Reyes. The Kadomtsev-Petviashvili hierarchy and the Mulase factorization of formal Lie groups. Journal of Geometric Mechanics, 2013, 5 (3) : 345-364. doi: 10.3934/jgm.2013.5.345

[15]

Xin Chen, Ana Bela Cruzeiro. Stochastic geodesics and forward-backward stochastic differential equations on Lie groups. Conference Publications, 2013, 2013 (special) : 115-121. doi: 10.3934/proc.2013.2013.115

[16]

Dennis I. Barrett, Rory Biggs, Claudiu C. Remsing, Olga Rossi. Invariant nonholonomic Riemannian structures on three-dimensional Lie groups. Journal of Geometric Mechanics, 2016, 8 (2) : 139-167. doi: 10.3934/jgm.2016001

[17]

Leonardo Colombo, David Martín de Diego. Higher-order variational problems on lie groups and optimal control applications. Journal of Geometric Mechanics, 2014, 6 (4) : 451-478. doi: 10.3934/jgm.2014.6.451

[18]

Anthony M. Bloch, Peter E. Crouch, Nikolaj Nordkvist, Amit K. Sanyal. Embedded geodesic problems and optimal control for matrix Lie groups. Journal of Geometric Mechanics, 2011, 3 (2) : 197-223. doi: 10.3934/jgm.2011.3.197

[19]

Hassan Boualem, Robert Brouzet. Semi-simple generalized Nijenhuis operators. Journal of Geometric Mechanics, 2012, 4 (4) : 385-395. doi: 10.3934/jgm.2012.4.385

[20]

Masayuki Asaoka. Local rigidity of homogeneous actions of parabolic subgroups of rank-one Lie groups. Journal of Modern Dynamics, 2015, 9: 191-201. doi: 10.3934/jmd.2015.9.191

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (12)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]